MAUDE Adverse Event Report: COOK INC ZENITH AAA ENDOVASCULAR GRAFT AAA ANCILLARY COMPONENT MAIN BODY EXTENSION; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH AAA ENDOVASCULAR GRAFT AAA ANCILLARY COMPONENT MAIN BODY EXTENSION; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that a problem was noticed with a zenith aaa endovascular graft aaa ancillary component main body extension.Prior to patient contact for a planned endovascular aneurysm repair procedure (evar) the surgeon noticed that there was a barb sticking through.Clarification has been requested but not yet received.The sheath wasn't smooth and they didn't wish to use this on a patient, so they used the spare device.The problem was discovered prior to patient contact.
 
Additional Manufacturer Narrative
Investigation/evaluation: visual inspection and dimensional verification was performed on the returned device.A review of complaint history, the device history record, instructions for use (ifu), and quality control data was also conducted.The actual complaint device was returned for analysis.This product was received in an un-deployed configuration, with the stent graft still sheathed.Blood was present on the delivery system.The sheath had been moved; as a gap existed between the sheath and the delivery system tip.There was an apex from the proximal sealing stent protruding from the proximal end of the sheath, along with a long scratch (2cm) at the same level of the protrusion.Based upon the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record showed there were no non-conformances related to the reported failure mode noted.A review of complaint history revealed there have been no other complaints received associated with the complaint product/lot 6556460.Each zenith device is shipped with instructions for use (ifu), listing the indications for use, contraindications, warnings and precautions, and the correct deployment procedure.Per the ifu, inspect the device and packaging to verify that no damage has occurred as a result of shipping.Do not use this device if damage has occurred or if the sterilization barrier has been damaged or broken.If damage has occurred, do not use the product and return to cook.Serrated markings were observed on the sheath tip consistent with scraping against a sharp object.These damages could be caused during manufacturing, shipping, device preparation or from tracking.Given the information available in the complaint and the pattern of damage, the root cause is likely related to handling of the packaged product.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.Appropriate personnel have been notified of this event.

Brand Name
ZENITH AAA ENDOVASCULAR GRAFT AAA ANCILLARY COMPONENT MAIN BODY EXTENSION
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6693445
Report Number1820334-2017-01600
Device Sequence Number10955405
Product Code MIH
UDI-Device Identifier10827002321844
UDI-Public(01)10827002321844(17)180129(10)6556460
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberESBE-32-39
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/16/2017
Supplement Date Received by Manufacturer01/19/2018
Initial Report FDA Received Date07/07/2017
Supplement Report FDA Received Date02/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1